Ohio, 2013Damaging Wind in Ohio, June 22, 2013
June 22, 2013 · NWS ILN · 1 event in 1 county or zone
Thunderstorms developed during the peak heating of the day. One of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the peak heating of the day. One of these storms became severe. The main threat from these storms was damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 22, 12:38 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 22, 12:38 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT SAT JUN 22 2013
.SYNOPSIS...
SOUTHERLY FLOW ASSOCIATED WITH BERMUDA HIGH WILL CONTINUE INTO
EARLY NEXT WEEK. THIS WILL KEEP TEMPERATURES ABOVE NORMAL AND
BRING INCREASING HUMIDITY. A WEAKENING UPPER LEVEL DISTURBANCE
WILL LIFT ACROSS THE AREA ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EAST-WEST ORIENTED UPR LVL RIDGE WILL REMAIN ACRS THE AREA TODAY
AS A WEAK UPR LVL LOW BEGINS TO LIFT NORTHWARD FROM THE SE U.S.
WITHOUT STRONG FORCING...IT IS DIFFICULT TO DETERMINE WHEN AND WHERE
CONVECTION WILL DEVELOP TODAY. THOUGH THERE WILL BE CAPE OF AROUND
2000 J/KG...STRONG CAP AT 11000 FEET WILL WORK AGAINST CONVECTIVE
DEVELOPMENT. IT STILL APPEARS THAT THE BEST CHANCE FOR TSRA WILL
BE ACRS OUR NW WHERE LEFT OVER OUTFLOW BOUNDARY FROM YESTERDAYS
UPSTREAM CONVECTION...OR PERHAPS AN OUTFLOW BOUNDARY FROM CURRENT
CONVECTION TO OUR NW...WILL OFFER AN AREA OF FOCUS FOR SHOWERS AND
STORMS. ELSEWHERE...LOWEST CHANCE SHOULD BE IN OUR EAST/SOUTHEAST.
HIGHS WILL BE CLOSE TO YESTERDAYS READINGS...PEAKING IN THE UPPER
80S TO AROUND 90.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
UPR LEVEL RIDGE WILL REORIENT ITSELF OFF THE MID ATLANTIC/SE U.S.
COAST TONIGHT AS THE WEAK UPR LEVEL LOW OPENS UP AND CONTINUES ITS
MOVEMENT TOWARD THE MIDDLE OHIO VALLEY. EARLY EVENING CONVECTION
SHOULD DISSIPATE DURING THE EVENING WITH THE LOSS OF DAYTIME
HEATING AND THE LACK OF LOW LEVEL FORCING.
ON SUNDAY...UPR LVL LOW WILL PUSH NE ACRS THE REGION. BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS SHOULD BE ACRS THE ERN/SERN ZONES
DURING THE PEAK HEATING OF THE DAY.
FOR SUNDAY NIGHT INTO MONDAY...SYSTEM DEPARTS TO OUR EAST WHILE
UPR LVL FLOW BECOMES ZONAL. CONVECTION SHOULD END DURING SUNDAY
EVENING. ON MONDAY...MODELS BECOME MUDDLED IN TERMS OF TIMING OF
UPCOMING EMBEDDED WX DISTURBANCES IN THE WESTERLY FLOW. HAVE GONE
WITH A LOW CHANCE OF SHOWERS/THUNDERSTORMS IN THE PEAK HEATING OF
THE DAY.
FOR MONDAY NIGHT INTO TUESDAY NIGHT...AGAIN TIMING OF NEXT
UPSTREAM DISTURBANCE VARIES FROM MODEL TO MODEL BUT SHOULD OCCUR
DURING THIS TIME FRAME. WILL CONTINUE WITH CHANCES POPS THROUGH
THE PERIOD...WITH THE THREAT TAPERING OFF TUESDAY NIGHT.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN ABOVE NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
ANOTHER WEAK DISTURBANCE IN THE WEST/NORTHWEST FLOW ALOFT WILL
KEEP PRECIPITATION CHANCES IN THE FORECAST FOR WEDNESDAY.
BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA WILL
BE ON THURSDAY AS A STRONGER SYSTEM BEGINS TO WORK INTO THE
REGION. PRECIPITATION CHANCES WILL CONTINUE ACROSS THE AREA INTO
FRIDAY AS AN UPPER TROUGH DIGS INTO THE REGION.
ABOVE NORMAL TEMPERATURES WILL START OUT THE LONG TERM TIME FRAME
HOWEVER...BY THE END OF THE LONG TERM...HIGH TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS WILL CONTINUE UNDER A RIDGE OF HIGH
PRESSURE. HOWEVER...THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE
AIRMASS AND MAY AFFECT TAF SITES THIS AFTERNOON...ESPECIALLY AT
DAY. CONVECTION WILL DISSIPATE THIS EVENING WITH LOSS OF DAYTIME
HEATING. IN A SIMILAR WEATHER REGIME...CONVECTION MAY DEVELOP
AGAIN SUNDAY AFTERNOON.
OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN/NOVAK
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 22, 12:54 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT SAT JUN 22 2013
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-077-231800-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-HOCKING-HAMILTON-
154 PM EDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL CONTAIN
FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. DUE TO THE
SLOW MOVING NATURE OF THE THUNDERSTORMS...LOCALIZED FLOODING MAY
RESULT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ075-080-KYZ089>100-OHZ073-078>082-088-231800-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
154 PM EDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE CHANCE FOR HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 1:26 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT SAT JUN 22 2013
OHZ044-045-052-221900-
CHAMPAIGN OH-LOGAN OH-UNION OH-
226 PM EDT SAT JUN 22 2013
...A STRONG THUNDERSTORM WILL AFFECT WESTERN UNION...SOUTHEASTERN
LOGAN AND NORTHEASTERN CHAMPAIGN COUNTIES THROUGH 300 PM EDT...
AT 225 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KENNARD...
MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG.
ALSO...MINGO...PICKRELLTOWN...VALLEY HI...ZANESFIELD AND MIDDLEBURG
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4036 8366 4023 8347 4010 8366 4020 8380
ASL
Special weather statement, Jun 22, 1:38 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
238 PM EDT SAT JUN 22 2013
OHZ051>053-221915-
CHAMPAIGN OH-CLARK OH-MIAMI OH-
238 PM EDT SAT JUN 22 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MIAMI...NORTHWESTERN
CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES THROUGH 315 PM EDT...
AT 234 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HAVEN
VIEW...MOVING EAST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MIAMI...NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES...
INCLUDING HAVEN VIEW AND CHRISTIANSBURG.
LAT...LON 4013 8398 3998 8395 3998 8415 4008 8416
ASL
Special weather statement, Jun 22, 2:17 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EDT SAT JUN 22 2013
OHZ051>053-221945-
CHAMPAIGN OH-CLARK OH-MIAMI OH-
317 PM EDT SAT JUN 22 2013
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MIAMI...NORTHERN
CLARK AND SOUTHERN CHAMPAIGN COUNTIES THROUGH 345 PM EDT...
AT 312 PM EDT...RADAR INDICATED ISOLATED STRONG THUNDERSTORMS
MOVING SLOWLY EAST ACROSS THE AREA.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...URBANA AND
MECHANICSBURG.
ALSO...DIALTON...NORTH HAMPTON...BUCK CREEK STATE PARK...NEW
MOOREFIELD...THACKERY...TERRE HAUTE...POWHATTAN...CATAWBA STATION...
CABLE AND WESTVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4020 8352 3995 8353 3992 8411 4010 8411
Thunderstorm Wind, Clark
- When
- June 22, 2:26 PM EST to 2:30 PM EST
- Where
- Clark County, 0.69 mi S of Bowlusville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.010, -83.800
Scattered trees were reported down from Moorefield Township to the Champaign County line due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, June 22 to 25, 2013$11 million · 1 in hail · 15 events
- Rip Current in North Carolina, June 22, 20131 death · 1 event
- Flash Flooding and Flood in Iowa, June 22 to 24, 2013$7.3 million · 8 events
- Hail and Damaging Winds in Nebraska, June 22 to 23, 2013$4.3 million · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 22, 2013$569,000 · 2 in hail · 23 events
- Flash Flooding and Hail in North Dakota, June 22, 2013$230,000 · 1.75 in hail · 30 events
- Flash Flooding in Iowa, June 22, 2013$650,000 · 3 events
- Flash Flooding and Hail in Minnesota, June 22 to 23, 2013$390,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 22, 2013$266,000 · 2.75 in hail · 19 events
- Flash Flood and Damaging Wind in Arkansas, June 22, 2013$421,000 · 52 kt wind · 4 events
- Damaging Winds in Ohio, June 22, 2013$103,000 · 61 kt wind · 4 events
- Flooding in Wisconsin, June 22 to 30, 2013$72,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459452.